Question about taking decongestants with hypothyroidism

Discussion in 'Fibromyalgia Main Forum' started by RedB, May 7, 2003.

  1. RedB

    RedB New Member

    Can anyone tell me about the warning on decongestant packages that says don't take them if you have a thyroid condition? Does that mean hypothyroid, also?

    I went to the local clinic because of severe sinus infection yesterday and neglected to tell him that I take Synthroid. I've already been taking regular Sudafed for over a week, and the doc gave me a stronger Presctiption Sudafed to take.

    Will this be okay?

    Kathy
  2. lmn

    lmn New Member

    I had an overactive thyroid, and now, after radioactive iodine, have an underactive thyroid. I presently take 100mcg. of levoxyl each day. In my experience, I have had to avoid all cold medicines because they cause me to have palpitations. This was true when my thyroid was underactive as well. We're all different, but my dr. advised me to stay away from cold/allergy meds if at all possible.
    Best of luck.
    lmn
  3. ssMarilyn

    ssMarilyn New Member

    Taking any type of cold med makes my heart go like a race horse. This goes on for hours and isnt' any fun, so I prefer to deal with my cold (when I have one, which is once every 10 years....maybe) the old fashioned ways.

    It just comes down to the fact that the less medication we put in our bodies, the better.

    Marilyn :)
  4. dolsgirl

    dolsgirl New Member

    I think it's the decongestants in any of alot of meds that will cause the heart to have palpitations. I actually get them sometimes for no reason. I have anxiety & will have palpitations with that. I also have hypothyroidism and had to take a decongestant last night and have in the past without any problem. No rhymn of reason. Everyone is just different. dolsgirl